Tornadoes · United States · Missouri · 2019

EF0 tornado, Worchester to Molino, Missouri, May 22, 2019

From Worchester to Molino, this EF0 tornado ran 0.8 miles across Audrain County on May 22, 2019, touching down at 10:02 PM CDT and reaching 150 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 22, 2019
Touchdown
10:02 PM CDT (03:02 UTC)
Lifted
10:03 PM CDT (03:03 UTC)
On the ground
1 minutes
Path length
0.8 miles (1.3 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
County
Audrain County
Touchdown point
39.259, -91.830
Lift-off point
39.270, -91.835
Record number
1905222102-01

The damage survey

15 damage points were recorded along this path by NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.

  • roof blown to northeast, open side of barn to south
  • domed corrugated metal machine outbuilding. likely both ends open. complete collapse of building.
  • partially or completely open on north and south end. roof bits thrown 100 ft north
  • limbs scattered about, four inch limb thrown to the west, stuck two inches in

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A persistent pattern set up over the Mid Mississippi River Valley during May 21-23. Upper level winds were consistently southwesterly, providing large scale lift and moisture to the area. Converging air along frontal boundaries at the surface provided sufficient low level lift to initial storms each night. During the afternoon of May 22, 2019 specifically, a warm front was moving north into southern Missouri, increasing low level moisture. At the same time a cold front was approaching from the west. Storms developed along the cold front as it pushed southeastward through Missouri. The significant low level wind produced storms favorable for hail and tornadoes.

A weak tornado briefly spun up near the intersection of Highway J and Bean Creek in Audrain County, causing some tree damage. The tornado quickly moved to the NNW, where it caused extensive damage to a barn and damaged more trees. It continued to track to the NNW crossing Audrain Road 350, blowing down more trees and tree limbs before lifting and dissipating. Overall the tornado was rated EF0 with a path length of 0.83 miles and a max path width of 150 yards. No deaths or injuries were reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

25 minutes of warning. NWS LSX issued a tornado warning for this county at 02:37 UTC, 25 minutes before the tornado touched down, in force until 03:30 UTC.

The county was under a tornado watch, issued at 21:00 UTC and running to 04:00 UTC.

Issued (UTC)ExpiredProductOffice
21:00 UTC04:00 UTCTornado WatchLSX
00:00 UTC08:39 UTCFlash Flood WatchLSX
01:32 UTC02:45 UTCSevere Thunderstorm WarningLSX
01:55 UTC02:45 UTCSevere Thunderstorm WarningLSX
02:37 UTC03:30 UTCTornado WarningLSX
03:12 UTC04:15 UTCSevere Thunderstorm WarningLSX
03:17 UTC04:00 UTCSevere Thunderstorm WarningLSX
03:55 UTC04:21 UTCSevere Thunderstorm WarningLSX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 00:57 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 22, 6:55 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 22, 6:55 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
655 PM CDT Wed May 22 2019

.SHORT TERM...  (Through Late Thursday Night)
Issued at 515 PM CDT Wed May 22 2019

Another busy night of severe weather is underway as one supercell
has already developed over northeast MO ahead of a cold front in
in an axis of 1000-2000 J/kg MLCAPE. This same area is overlaid by
effective shear of 70kts and 0-1km shear of 20kts which supports
supercells capable of all hazards. CAMS runs have been showing
this scenario all day of supercell structures developing across
northeast and central Missouri into west central Illinois late
this afternoon that will eventually evolve into a QLCS by mid-late
evening as it moves into east central MO and southwest IL by late
evening and overnight. There will continue to be the threat for
severe weather during into the overnight hours before the storms
weaken toward morning.

Have issued a flash flood watch for central Missouri where
thunderstorms are expected to last the longest tonight. Given that
PWATS will be in the 1.5-2.0" range and soils are saturated, flash
flooding is a definite threat in this region.

The front will stall over southern Missouri and Illinois tomorrow.
The upper ridge will build over the area at the same time which
will act to limit coverage along the front given that amount of
instability along it. Will continue with a chance of showers and
thunderstorms with only a marginal risk of severe weather given
the instability and shear values. The front will begin to lift
north of the area on Thursday night.

Britt

.LONG TERM...  (Friday through Next Wednesday)
Issued at 515 PM CDT Wed May 22 2019

Not much change in thinking to the forecast over the holiday
weekend into next week. Global deterministic models and GEFS still
depict a strong upper high will remain over southeast CONUS at the
same time a mean trough remains over the west into the middle of
next week. A west-east oriented frontal boundary will drop back
down into the CWA on Friday and Saturday which will act as a focus
for shower and thunderstorm development, a few of which could be
strong to severe based on strong/severe based on the instability/
shear forecast parameters. Coverage of thunderstorms into next
week will be determined by the ultimate location of the front and
how much upper ridging will be over the CWA. For now will keep
with above normal temperatures given forecast 850mb temperatures
between 15-20C and a persistent chance of thunderstorms.

Britt

&&

.AVIATION...  (For the 00z TAFs through 00z Thursday Evening)
Issued at 637 PM CDT Wed May 22 2019

Thunderstorms are expected to continue to develop over central
and northeast Missouri and west central Illinois early this
evening affecting KUIN and KCOU bringing the threat of wind gusts
of 35KTS or greater, hail, and MVFR/IFR ceilings and visibilities
in heavy rain. These storms will move east through the evening
and eventually reach the St. Louis area terminals after 06Z. The
thunderstorms will move out of all terminals by 12Z with dry and
VFR conditions expected thereafter. Mainly dry and VFR conditions
are expected on Thursday except for any showers and thunderstorms
that develop along a stalled front. Coverage will not be high
enough to include in any of the TAFs at this time.

SPECIFICS FOR KSTL:

Dry and VFR conditions expected through 06Z. Then thunderstorms
will move into the terminals with low MVFR/IFR ceilings and
visibilities. These conditions are expected to move out of the
terminal by 12Z leaving dry and VFR conditions. There is some
potential for additional showers and thunderstorms during the day
on Thursday, but confidence is not high enough to include in the
terminals at this time.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Gasconade MO-Moniteau MO-Montgomery
     MO-Osage MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, May 22, 3:14 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
314 PM CDT Wed May 22 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-232015-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
314 PM CDT Wed May 22 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected tonight over central, northeast and east-
central Missouri as well as west-central and southwest Illinois. A
few of these storms will likely become severe, capable of producing
isolated tornadoes, large hail and damaging winds.

In addition to severe weather, there is a risk for heavy rainfall
over central Missouri where a flash flood watch is in effect.

Major river flooding is ongoing along portions of the Mississippi
and Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Major river flooding is expected over the next week along the
Mississippi, Missouri, and Illinois Rivers. Crests at some locations
will be close to or greater than what were seen earlier this year.

The risk for flash flooding will continue into early Thursday
morning. See the Flash Flood Watch for more information.

The chance for thunderstorms will continue from Thursday night
through Tuesday across parts of the area. A few strong to severe
storms are possible Thursday, Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed tonight across much of
central and eastern Missouri as well as west central Illinois.

Britt

In the hours before

Local storm report, May 22, 9:12 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND GST     COATSBURG               40.03N 91.16W
05/22/2019  M74 MPH          ADAMS              IL   TRAINED SPOTTER

            WIND MEASURED FROM SENSOR ON TOP OF SINGLE
            STORY FIRE STATION. 6 FOOT BY 12 FOOT
            SECTION OF FENCE BLOWN DOWN.

&&

MRM
Local storm report, May 22, 9:18 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND DMG     CAMP POINT              40.04N 91.07W
05/22/2019                   ADAMS              IL   TRAINED SPOTTER

            3-4 INCH LIMBS DOWN.

&&

MRM
Local storm report, May 22, 9:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
920 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     COATSBURG               40.03N 91.16W
05/22/2019                   ADAMS              IL   FIRE DEPT/RESCUE

            18-24 INCH LIMBS DOWN.

&&

MRM
Local storm report, May 22, 9:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     TSTM WND DMG     COATSBURG               40.03N 91.16W
05/22/2019                   ADAMS              IL   TRAINED SPOTTER

            3 FOOT DIAMETER TREE UPROOTED WITH ROOT
            BALL.

&&

MRM
Local storm report, May 22, 9:34 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
934 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TORNADO          6 WSW HALLSVILLE        39.07N 92.33W
05/22/2019                   BOONE              MO   TRAINED SPOTTER

            TRAINED SPOTTER WAS 8N COLUMBIA LOOKING
            NORTHWEST AND OBSERVED A TORNADO ON THE
            GROUND.

&&

SALLY
Local storm report, May 22, 9:40 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
940 PM CDT WED MAY 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     TSTM WND DMG     MIDWAY                  38.99N 92.45W
05/22/2019                   BOONE              MO   EMERGENCY MNGR

            TREES DOWN ON BOOTHE LANE.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Davenport, (KDVN), 00:00Z

3.0 hours before the tornado, 285 km from the path. May 23, 2019.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 296 joules per kilogram, CIN -3, lifted condensation level 1412 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Davenport, at 00:00Z on 2019-05-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 156 square meters per square second, 0 to 6 km bulk shear 74 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
296 J/kg
Mixed-layer CIN
-3 J/kg
Surface CAPE
436 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
74 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1
0-3 km lapse rate
8.0 K/km

Open this sounding in Storm Lab

Davenport, (KDVN), 12:00Z

9.0 hours after it, 285 km from the path. May 23, 2019.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2019-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -86799, lifted condensation level 1717 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Davenport, at 12:00Z on 2019-05-23The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 67 square meters per square second, 0 to 6 km bulk shear 53 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-86799 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1717 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
21 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
2.6 K/km

Open this sounding in Storm Lab

The surface observations

Mexico (MYJ), 12 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
01:15 UTC7768160° 9 kt1009.1
01:35 UTC75.266.2160° 8 kt1009.1
01:55 UTC75.266.2160° 10 kt1009.5
02:15 UTC75.266.2160° 10 kt1009.1VCTS
02:35 UTC75.266.2160° 7 kt1009.8
02:55 UTC73.466.2160° 7 kt1010.2VCTS
03:15 UTC73.466.2170° 11 kt1010.5VCTS
03:35 UTC69.862.6260° 18 kt401013.2+TSRA
03:55 UTC64.462.6220° 34 kt511013.5+TSRA
04:15 UTC64.462.6220° 19 kt301012.9+TSRA
04:35 UTC64.462.6230° 13 kt171012.2-TSRA
04:55 UTC64.462.6280° 5 kt1012.9-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The St Louis radar (KLSX), 118 km away, was scanning. The volume nearest the touchdown began at 03:04 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
01:30 UTCHAIL 1.755 E MoberlyRandolph, MO
01:30 UTCHAIL 1.75HigbeeRandolph, MOGOLF BALL SIZED HAIL CAUSED DAMAGE TO NUMEROUS CARS.
01:30 UTCHAIL 31 Sse HigbeeRandolph, MOLARGEST HAIL WAS ESTIMATED TO BE 3 INCHES. BUT THERE WERE PILES OF SMALLER HAIL A FOOT DEEP. WINDSHIELDS OF CARS WERE PUNCHED THROUGH. TIME ESTIMATED FROM RADAR.
01:37 UTCHAIL 13 W RenickRandolph, MOPEA TO QUARTER SIZED HAIL CURRENTLY FALLING.
01:40 UTCTSTM WND GST 601 E RenickRandolph, MO
01:40 UTCHAIL 11 E RenickRandolph, MO
01:50 UTCHAIL 16 Ssw MadisonMonroe, MO
01:55 UTCHAIL 2.57 N SturgeonAudrain, MO
02:30 UTCTORNADO6 Wsw HallsvilleBoone, MOTRAINED SPOTTER WAS 8N COLUMBIA LOOKING NORTHWEST AND OBSERVED A TORNADO ON THE GROUND.
02:55 UTCTSTM WND GST 591 E VandiverAudrain, MOKMYJ AWOS.
03:01 UTCTSTM WND GST 602 N MexicoAudrain, MO
03:05 UTCTSTM WND DMG7 Wnw Rush HillAudrain, MONUMEROUS TREE LIMBS BLOW DOWN AND A BARN WAS DAMAGED.
03:40 UTCTSTM WND DMGKingdom CityCallaway, MOSEVERAL LARGE TREES WERE BLOWN DOWN AT THE INTERSECTION OF U.S. HIGHWAY 54 AND INTERSTATE 70. SOME OF THE TREES WERE AT LEAST 2 FEET IN DIAMETER.
03:45 UTCTSTM WND DMG3 Sse VandaliaAudrain, MOPOWER LINES AND TREE LIMBS DOWN, ESPECIALLY ALONG HIGHWAY WW SOUTH OF VANDALIA.
04:00 UTCTSTM WND DMG1 W New HartfordPike, MONUMEROUS TREE LIMBS WERE BLOWN DOWN.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of May 22, 2019

34 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 221:04 AM CDTEF1Cass, IA1.150$15,000
May 221:29 AM CDTEF2Adair, IA4.815011$500,000
May 2212:30 PM PDTEF0Nye, NV0.225
May 224:29 PM CDTEF1Seminole, OK1.050$3,000
May 224:34 PM CDTUnratedOkfuskee, OK0.5100
May 224:41 PM CDTUnratedOkfuskee, OK1.050
May 224:47 PM CDTEF1Okfuskee, OK0.875$25,000
May 225:10 PM CDTEF1Okfuskee, OK0.6125$10,000
May 225:23 PM CDTEF1Okfuskee, OK6.0650$40,000
May 225:32 PM CDTEF1Okfuskee, OK7.7400$10,000
May 226:03 PM CDTEF0Okmulgee, OK0.275
May 226:07 PM CDTEF0Tulsa, OK0.275
May 226:36 PM CDTEF0Muskogee, OK0.275
May 226:44 PM CDTEF1Craig, OK5.1350
May 226:59 PM CDTEF1Craig, OK1.5150$3,000
May 227:25 PM CDTUnratedRogers, OK to KS1.875
May 227:25 PM CDTEF1Ottawa, OK to KS7.31,100$75,000
May 228:05 PM CDTEF3Cherokee, KS to MO9.2440$5.3 million
May 228:09 PM CDTEF1Mayes, OK3.1650$25,000
May 228:17 PM CDTEF1Hancock, IL0.530
May 228:19 PM CDTEF0Howard, MO0.640
May 228:23 PM CDTEF0Jasper, MO7.9200
May 228:28 PM CDTUnratedOsage, OK0.2100
May 228:31 PM CDTUnratedOsage, OK0.275
May 228:44 PM CDTUnratedMayes, OK0.2100
May 228:51 PM CDTEF3Jasper, MO11.388031$1.0 million
May 228:52 PM CDTEF1Mayes, OK5.3400
May 229:34 PM CDTEF2Delaware, OK to MO16.61,100$500,000
May 229:56 PM CDTEF0Schuyler, IL1.850
May 2210:56 PM CDTEF3Miller, MO32.71,50033$174 million
May 2212:15 AM CDTEF1Menard, IL15.3150
May 2212:33 AM CDTEF1Logan, IL2.7100
May 2212:39 AM CDTEF0Craig, OK0.5150$5,000
May 2212:48 AM CDTEF1Craig, OK8.61,100$100,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.